Saturday, March 5, 2011

Coming out of the chemo pit

Someone a few weeks ago referred to the side effects of chemotherapy as the "chemo pit".  I think the description is very fitting.  Penny had her last treatment a little over 3 weeks ago and is clawing her way out of the "pit"...very nicely though I might add. 

Of course, all this just in time for radiation treatments which begin this week, 5 days a week, for 6 weeks.  However, the side effects of radiation are not supposed to be nearly as bad.  She did get 5 tattoos...and no, she did not decide to take a walk on the wild side.  They are just tiny dots used to line up the laser sights on the radiation machine so it radiates the precise spot each treatment.  The kids had fun with the notion of mom getting "tats" though.

Penny will continue to have infusions every 3 weeks with a drug called Herceptin.  She was taking this drug in conjuction with the chemo drugs and will continue to take it for a total of a year.  She will be on some other sort of hormone therapy pill for 5 years following Herceptin. 

The last surgery to replace the now "fully expanded" expanders with implants can come any time after the radiation effects have had time to heal some.

We certainly feel fortunate to have such great friends and family who have blessed us with prayers and support throughout this journey.  It has certainly helped carry her through the "pit".



Meg said...

Love you Pen! Keep up the hard work! May that bright smile you have inside you continue to shine. May you be blessed with peace for the times of struggle, comfort for the times of pain and laughs for the times of tears. May God carry you through this phase as he has all the others...swiftly and with undying love for you as his child. I can't wait to have the celebratory pedi/lunch when this phase is complete!!!!

Post a Comment